How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Ben Your Own Question
Dr. Ben
Dr. Ben, Doctor
Category: Endocrinology
Satisfied Customers: 1788
Experience:  GP Partner, practicing Medicine for 14 years. I have broad experience with special interests in Diabetes, Dermatology, Paediatrics, Sexual Health and Oncology.
105673646
Type Your Endocrinology Question Here...
Dr. Ben is online now

I'm 28 years old and suffer with terrible periods, low mood

Customer Question

Hi, I'm 28 years old and suffer with terrible periods, low mood and acne. I think they're all related to a hormone imbalance and was looking for more information
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Haven't seen a doctor and not taking any medication
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I have a problem called Ehlos Danlos Syndrome. Is there a charge for this service?
JA: The Expert's answer will cost $10 to $100, depending on the issue type and time to respond. You'll see the exact amount on the next page and can decide then. It's way less expensive and more convenient than any face-to-face visit.
Customer: Okay thank you
Submitted: 10 days ago.
Category: Endocrinology
Expert:  Dr. Ben replied 10 days ago.
Hello, thank you for trusting JustAnswer with your question. I’m Dr. Ben and I’m here to assist you today. Please allow me a few moments to review your question and I’ll be right back.
Customer: replied 10 days ago.
Thank you!
Expert:  Dr. Ben replied 10 days ago.

I’m sorry to hear about this problem.

Yes, it is certainly possible that a hormone imbalance could explain these symptoms. A potential common cause of this is polycystic ovarian syndrome and it would be worthwhile arranging for a doctors appointment to discuss this further and arrange appropriate screening investigations for this (and other causes).

I would suggest blood tests (full blood count, renal profile, liver profile, thyroid profile, gonadotropins, female androgens, HbA1c, lipid profile) and an ultrasound pelvis.

Customer: replied 10 days ago.
Oh yeah my sister has polycyclic ovarian syndrome, ill get this checked out along with the blood tests. Thank you!
Expert:  Dr. Ben replied 10 days ago.
You’re very welcome, all the best.

Thank you again for trusting JustAnswer with your question. If you have any additional concerns, or need me to clarify anything, please let me know and I am happy to help.